U.S. doctors online nowAsk doctors free
A 38-year-old member asked:

tips on how to eat when taking metformin?

1 doctor answer1 doctor weighed in
Dr. David Sneid
Endocrinology 41 years experience
Eat less: And exercise more to lose weight and make the metformin work even better. Always take metformin with a meal.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership

Similar questions

A 48-year-old member asked:

How does metformin treat diabetes?

1 doctor answer5 doctors weighed in
Dr. Quang Nguyen
Specializes in Endocrinology
Metformin: This is a very good drug for diabetes. It decreases the amount of sugar the liver makes (thus lower blood sugar) and it makes the Insulin in your system more effective at the muscles (insulin lowers your blood sugar). Unless you have contraindications or severe side effects from the drug, you should be on this if you have type 2 diabetes.
Richland, WA
A 30-year-old female asked:

How long does it take 500mg of metformin to get out of the system and what are the side effects?

1 doctor answer1 doctor weighed in
Dr. Quang Nguyen
Specializes in Endocrinology
Metformin: Main side effect of metformin is abdominal cramping, gas and diarrhea. 500 mg is a small dose. Talk to your doctor if you plan to stop any medication. The half life for the immediate release metformin is about 6 hours.
A 47-year-old member asked:

Can I take cascara with metformin?

1 doctor answer2 doctors weighed in
Dr. Jeffrey Miller
Rheumatology 51 years experience
Sure: If metformin doesn't upset your stomach, cascara can, but is useful for a very irritating cathartic.
A 46-year-old member asked:

There be possible side effects if takingthe metformin or glipizide?

1 doctor answer1 doctor weighed in
Dr. Alan Ali
Dr. Alan Alianswered
Psychiatry 32 years experience
Metformin: Possible side-effects include rash, palpitations, muscle aches, cramps, & changes in taste, .
A 36-year-old member asked:

What would happen if you overdose on too much metformin?

1 doctor answer2 doctors weighed in
Dr. Siranush Cholakian
Holistic Medicine 34 years experience
Multiple problems: Gastrointestinal problems, kidney problems, metabolic acidosis that may be fatal. People who have decreased kidney function are much more prone.

Related questions

A 19-year-old female asked:
2 doctor answers3 doctors weighed in
A 30-year-old member asked:
1 doctor answer1 doctor weighed in
A 41-year-old member asked:
1 doctor answer3 doctors weighed in

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership
Last updated Aug 3, 2015

People also asked

Related topics

Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
$30 per visit with
membership

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.